Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Calcium Supplements with HIV Meds
Aug 31, 2007

I am a treatment experienced HIV positive 45 year old male. I have recently been diagnosed with avascular necrosis (AVN) in both hips. Although my doctor says there is really no medication that can help the AVN, I have begun taking additional vitamins and added a calcium supplement (600 mg). Is there any possibility that the calcium supplements will interact with my HIV meds? I am taking Fuzeon, Norvir, Lexiva, and Truvada, as well as Vytorin for elevated cholesterol, Xanax for anxiety, Welbutrin XL for depression, and Mobix for AVN related pain.

Thanks!

Response from Dr. Pierone

The calcium should not be a problem but you have the potential for a major interaction with Vytorin and Norvir. Vytorin is a combination of Zocor (simvastatin) and ezetimibe (Zetia). Norvir can raise the blood levels of simvastatin up to 40 fold and this can dramatically increase the chance of muscle inflammation and rhabdomyolysis. This issue should be immediately brought to the attention of your medical team.



Previous
Nephrotic syndrome
Next
chantix & phentermine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement